Medical Dictionary: Insulin shock
Medical dictionaries: Medical dictionary, Medical malpractice dictionary, Medical Acronymns/Abbreviations
Insulin shock: Another name for Diabetic hypoglycemia.
Insulin shock (condition): Low blood sugar attack from insulin or diabetes medications
Insulin shock (condition): One of the most dangerous short-term side effects of diabetes is the possibility of a "hypo", which is a low sugar reaction, also called "hypoglycemic shock" or "insulin shock". Paradoxically, it isn't sugar that is most dangerous to diabetes, but insulin injections or insulin-enhancing diabetes pills. Too much insulin will lower the blood sugar too much, which means that cells don't get enough sugar, leading initially to odd behavior and eventually to cell damage. Although it is called "insulin shock", a hypo can occur with both insulin for Type 1 diabetes and the diabetes pills for Type 2 diabetes. A hypo is unlikely to occur for a Type 2 diabetic who is on a diet-only treatment plan and takes no diabetes pills (perhaps even impossible?).
More information on medical condition: Diabetic hypoglycemia:
- Introduction: Diabetic hypoglycemia
- Basic Summary for Diabetic hypoglycemia
- Medication Causes of Diabetic hypoglycemia
- Symptoms of Diabetic hypoglycemia
Medical Tools & Articles:
- Risk Factor Center
- Medical Statistics Center
- Medical Treatment Center
- Prevention Center
- Medical Tests Center